0
2013
Impact Factor

    Borislav Gajić

    Kneza Mihaila 36, Belgrade
    Mathematical Institute SANU

    Publications:

    Gajić B., Jovanović B.
    Abstract
    We consider the nonholonomic problem of rolling without slipping and twisting of a balanced ball over a fixed sphere in $\mathbb{R}^n$. By relating the system to a modified LR system, we prove that the problem always has an invariant measure. Moreover, this is a~$SO(n)$-Chaplygin system that reduces to the cotangent bundle $T^*S^{n-1}$. We present two integrable cases. The first one is obtained for a special inertia operator that allows the Chaplygin Hamiltonization of the reduced system. In the second case, we consider the rigid body inertia operator $\mathbb I\omega=I\omega+\omega I$, ${I=diag(I_1,\ldots,I_n)}$ with a symmetry $I_1=I_2=\ldots=I_{r} \ne I_{r+1}=I_{r+2}=\ldots=I_n$. It is shown that general trajectories are quasi-periodic, while for $r\ne 1$, $n-1$ the Chaplygin reducing multiplier method does not apply.
    Keywords: nonholonomic Chaplygin systems, invariant measure, integrability
    Citation: Gajić B., Jovanović B.,  Two Integrable Cases of a Ball Rolling over a Sphere in $\mathbb{R}^n$, Rus. J. Nonlin. Dyn., 2019, Vol. 15, no. 4, pp.  457-475
    DOI:10.20537/nd190405

    Back to the list